Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 28, 2015, 1:49 AM CDT for Blue Earth County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2015, 1:49 AM CDT (06:49 UTC)
- Expired
- Jun 28, 2015, 2:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
County Blue Earth County, MN
The radar
The Minneapolis radar (KMPX), 91 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
205
WWUS83 KMPX 280649
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
149 AM CDT SUN JUN 28 2015
MNZ075-083-280715-
BLUE EARTH-NICOLLET-
149 AM CDT SUN JUN 28 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH AND
SOUTHERN NICOLLET COUNTIES...
AT 148 AM CDT...A STRONG THUNDERSTORM WAS OVER SKYLINE...OR NEAR
MANKATO...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
ST. CLAIR AROUND 205 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SKYLINE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4395 9388 4417 9418 4422 9411 4408 9376
4407 9377
TIME...MOT...LOC 0648Z 309DEG 36KT 4414 9404
$$
SPDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:10 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 28, 12:10 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1210 AM CDT SUN JUN 28 2015 .UPDATED FOR 06Z AVIATION DISCUSSION... ISSUED AT 1202 AM CDT SUN JUN 28 2015 && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 328 PM CDT SAT JUN 27 2015 THE PRIMARY FORECAST CONCERN IS CONVECTION TONIGHT AND SUNDAY...AS A SHORTWAVE TROUGH PIVOTS FROM SOUTHERN MANITOBA ACROSS THE UPPER MS RIVER VALLEY. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE AFOREMENTIONED TROUGH WILL CONTINUE TO DEVELOP ACROSS EASTERN SD AND NORTHWESTERN MN THIS AFTERNOON. HIRES MODELS BRING SAID ACTIVITY INTO THE NORTHWEST PART OF THE FORECAST AREA /ALEXANDRIA/ AROUND 03Z...THEN HAVE IT REACHING THE MN/WI BORDER AROUND 07Z. THE INTENSITY OF THE STORMS DECREASES AS THE LINE PROGRESSES SOUTHEAST...AND EXPECT IT TO BE MORE OF A BROKEN NATURE BY THE TIME IT REACHES EAST CENTRAL MN /TWIN CITIES/. THE THREAT FOR SEVERE WEATHER WILL PRIMARILY BE RESTRICTED TO THE FAR NORTHWEST CWA /NEAR KAXN/ WHERE INSTABILITY AND SHEAR PARAMETERS ARE GREATER. AS THE SHORTWAVE PIVOTS INTO THE AREA OVERNIGHT AND SUNDAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO POSSIBLE. ATTENDANT WIDESPREAD CLOUD COVER AND MARGINAL SHEAR WILL LIMIT THE POTENTIAL FOR SEVERE STORMS...AND ALSO LIMIT HEATING ON SUNDAY...ESPECIALLY OVER WEST CENTRAL WI WHERE LOW 70S ARE FORECAST. THE REMAINDER OF THE AREA SHOULD SEE UPPER 70S TO LOWER 80S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 328 PM CDT SAT JUN 27 2015 THE NORTHWEST FLOW WILL NOT BUDGE THROUGHOUT THE ENTIRE LONG TERM FORECAST...LEAVING SMALL AND LOW CONFIDENCE THUNDERSTORM CHANCES NEXT WEEK AS WAVE AFTER WAVE SLIDE ACROSS THE UPPER MIDWEST. THE FIRST SUCH WAVE SUNDAY WILL BE TAKING STORM ACTIVITY WITH IT EARLY SUNDAY EVENING. AFTER A LULL FOR MOST OF SUNDAY NIGHT...ANOTHER UPPER DISTURBANCE WILL SAG SOUTH ACROSS MN/WI MONDAY. FAIRLY WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED BY AFTERNOON ACROSS ERN MN AND WRN WI DUE TO MODERATE INSTABILITY AND AN UNCAPPED ENVIRONMENT. LITTLE WIND SHEAR WILL FOSTER NON-SEVERE MULTICELLS/CLUSTERS WITH POTENTIAL FOR PERHAPS SOME GUSTY WINDS AND OUTFLOWS WHICH MAY CONTRIBUTE TO ADDITIONAL DEVELOPMENT. INSTABILITY DROPS OFF TO THE WEST ACROSS WRN/SRN MN...AND STORMS ARE FORECAST TO BE MUCH MORE ISOLATED THERE. HIGHS WILL BE HELD BACK SOME ACROSS THE EAST WHERE STORM ACTIVITY WILL BE MOST WIDESPREAD...BUT MID TO UPPER 80S ARE CERTAINLY POSSIBLE WEST WHERE 925 MB TEMPS INCREASE TO AROUND +25C. STORMS WILL DIMINISH QUICKLY MONDAY EVENING WITH THE LOSS OF DAYTIME HEATING. MONDAY NIGHT AND TUESDAY MORNING LOOK DRY WITH HIGH PRESSURE OVER THE NORTHERN GREAT LAKES. COULD SEE AREAS OF FOG MONDAY NIGHT AS WINDS DECOUPLE AND CROSSOVER TEMPS ARE REACHED LATE. LOCALLY DENSE PATCHES ARE LIKELY IN AREAS THAT EXPERIENCE RAIN THE AFTERNOON BEFORE. THE NEXT CHANCE FOR STORMS ARRIVES LATE TUESDAY OR TUESDAY NIGHT ALONG A STALLED BOUNDARY FROM THE NORTHERN PLAINS TO THE MID MISSISSIPPI VALLEY. THIS WILL BE THE AREA MOST LIKELY TO SEE STORMS FOR MUCH OF THE MIDDLE AND LATTER PARTS OF THE WEEK AS THERE IS NO EVIDENCE OF BUILDING THE RIDGE EASTWARD INTO THE WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1202 AM CDT SUN JUN 28 2015 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO WEAKEN. A FEW STORMS WILL REDEVELOP EAST OF I-35 SUNDAY AFTERNOON. WINDS HAVE DECREASED...SO CONFIDENCE IN VFR CONDITIONS HAS ALSO DECREASED SINCE FOG/STRATUS IS POSSIBLE. FOR NOW THINK THAT RWF HAS THE BEST CHANCE FRO LOWER VISBYS/CIGS SINCE THEY RECIEVED THE MOST RAINFALL. NORTHWESTERLY WINDS SHOULD DEVELOP BY MORNING BRINGING VFR CONDITIONS. KMSP... PRECIP WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. THE THUNDER THREAT IS DIMINISHING...SO ONLY HAVE VCSH IN THE TAF. A FEW STORMS MAY DEVELOP SUNDAY AFTERNOON...BUT THE BEST CHANCE WILL BE EAST OF KMSP...SO ONLY HAVE VCSH IN THE TAF. /OUTLOOK FOR KMSP/ MON...VFR WITH -TSRA POSSIBLE. WINDS NNW 5-10 KTS. TUE...VFR. WINDS NE 5-10 KTS. WED...VFR WITH -TSRA POSSIBLE. WINDS E 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...BORGHOFF AVIATION...JRB
Hazardous weather outlook, Jun 28, 12:39 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1239 AM CDT SUN JUN 28 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1239 AM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO SHIFT EAST OVER EASTERN AND SOUTHERN MINNESOTA INTO WESTERN WISCONSIN OVERNIGHT. SEVERE WEATHER CHANCES ARE QUITE LOW BUT CANNOT BE RULED OUT. LARGE HAIL AND DAMAGING WINDS WILL BE THE THREATS WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY INTO MONDAY... PRIMARILY ALONG AND EAST OF INTERSTATE 35. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THROUGHOUT MUCH OF THE UPCOMING WEEK. THE THREAT FOR SEVERE WEATHER FOR ANY GIVEN PERIOD APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH THE REST OF TONIGHT.
In the hours before
Local storm report, Jun 27, 10:31 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1031 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST 1 NW BOYD 44.87N 95.92W
06/27/2015 M65 MPH LAC QUI PARLE MN TRAINED SPOTTER
RAINWISE MARK III ON A 60 FT TOWER
&&
CARLYONSpecial weather statement, Jun 27, 10:32 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1032 PM CDT SAT JUN 27 2015
MNZ064-073-280430-
YELLOW MEDICINE-REDWOOD-
1032 PM CDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT YELLOW MEDICINE AND SOUTHWESTERN
REDWOOD COUNTIES...
AT 1032 PM CDT...A STRONG THUNDERSTORM WAS NEAR SPELLMAN LAKE...OR 12
MILES NORTH OF MARSHALL...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GRANITE FALLS...CLARKFIELD...WABASSO...WOOD LAKE...HANLEY FALLS...
ECHO...VESTA...MILROY...LUCAN...SPRING CREEK...SEAFORTH AND HAZEL
RUN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MINNESOTA.
LAT...LON 4481 9594 4481 9584 4486 9584 4489 9575
4492 9573 4491 9568 4479 9550 4478 9553
4477 9551 4474 9543 4431 9522 4432 9559
4463 9561 4463 9599 4476 9603
TIME...MOT...LOC 0332Z 323DEG 28KT 4463 9584Special weather statement, Jun 27, 11:39 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1139 PM CDT SAT JUN 27 2015
MNZ073-280515-
REDWOOD-
1139 PM CDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN REDWOOD COUNTY...
AT 1138 PM CDT...A STRONG THUNDERSTORM WAS OVER TRACY...OR 18 MILES
SOUTHEAST OF MARSHALL...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WALNUT GROVE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4432 9559 4432 9558 4420 9539 4420 9560
4430 9560
TIME...MOT...LOC 0438Z 314DEG 22KT 4423 9557
SPDLocal storm report, Jun 27, 11:59 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1159 PM CDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG DAWSON 44.93N 96.06W
06/27/2015 LAC QUI PARLE MN LAW ENFORCEMENT
LARGE BRANCHES BLOWN DOWN.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 28, 12:01 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1201 AM CDT SUN JUN 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG DAWSON 44.93N 96.06W
06/27/2015 LAC QUI PARLE MN LAW ENFORCEMENT
LARGE BRANCHES BLOWN DOWN.
1017 PM HAIL 4 W BOYD 44.85N 95.98W
06/27/2015 M0.75 INCH LAC QUI PARLE MN TRAINED SPOTTER
1014 PM TSTM WND GST 2 NW BOYD 44.87N 95.92W
06/27/2015 M65 MPH LAC QUI PARLE MN TRAINED SPOTTER
RAINWISE MARK III ON A 60 FT TOWER
0950 PM TSTM WND DMG MADISON 45.01N 96.19W
06/27/2015 LAC QUI PARLE MN AMATEUR RADIO
SMALL BRANCHES DOWN IN TOWN
0945 PM HAIL LOUISBURG 45.17N 96.17W
06/27/2015 M0.50 INCH LAC QUI PARLE MN TRAINED SPOTTER
COVERING THE GROUND
0935 PM TSTM WND DMG BELLINGHAM 45.14N 96.28W
06/27/2015 LAC QUI PARLE MN TRAINED SPOTTER
LARGE BRANCHES DOWN AND POWER OUT ACROSS
TOWN TIME ESTIMATED.
0940 PM HAIL 2 SE LOUISBURG 45.15N 96.14W
06/27/2015 E0.75 INCH LAC QUI PARLE MN TRAINED SPOTTER
0954 PM TSTM WND GST 2 SSE MADISON 44.99N 96.18W
06/27/2015 M67 MPH LAC QUI PARLE MN ASOS
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jun 28, 1:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
149 AM CDT SUN JUN 28 2015
MNZ075-083-280715-
BLUE EARTH-NICOLLET-
149 AM CDT SUN JUN 28 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH AND
SOUTHERN NICOLLET COUNTIES...
AT 148 AM CDT...A STRONG THUNDERSTORM WAS OVER SKYLINE...OR NEAR
MANKATO...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
ST. CLAIR AROUND 205 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SKYLINE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4395 9388 4417 9418 4422 9411 4408 9376
4407 9377
TIME...MOT...LOC 0648Z 309DEG 36KT 4414 9404
SPDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:55 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 80 min |
| Jun 27, 9:14 PM CDT | Special Weather Statement | MPX | Stearns | 46 min |
| Jun 27, 9:22 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 53 min |
| Jun 27, 9:50 PM CDT | Special Weather Statement | MPX | Benton, Sherburne | 40 min |
| Jun 27, 9:52 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 53 min |
| Jun 27, 9:58 PM CDT | Special Weather Statement | MPX | Pope | 47 min |
| Jun 27, 10:01 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 29 min |
| Jun 27, 10:02 PM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 28 min |
| Jun 27, 10:08 PM CDT | Special Weather Statement | MPX | Chippewa | 37 min |
| Jun 27, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 44 min |
| Jun 27, 10:29 PM CDT | Special Weather Statement | MPX | Swift | 46 min |
| Jun 27, 10:32 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 58 min |
| Jun 27, 11:39 PM CDT | Special Weather Statement | MPX | Redwood | 36 min |
| Jun 28, 3:00 PM CDT | Special Weather Statement | MPX | Goodhue | 30 min |
| Jun 28, 3:48 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey | 42 min |
| Jun 28, 4:28 PM CDT | Special Weather Statement | MPX | Scott | 32 min |
| Jun 28, 5:16 PM CDT | Special Weather Statement | MPX | Le Sueur | 29 min |
| Jun 28, 6:02 PM CDT | Special Weather Statement | MPX | Dunn | 28 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.